Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 34, NWS Springfield, MO

May 25, 2018Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at May 25, 2018, 3:11 AM CDT for Vernon County, Missouri. It was in force for 67 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2018, 3:11 AM CDT (08:11 UTC)
Expired
May 27, 2018, 9:54 PM CDT
In force
67 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 44.00 ft at May 26, 2018, 12:00 PM CDT.

actionminormoderate3035404505/2505/2605/2705/2805/29
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

607 
WGUS43 KSGF 250811
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
311 AM CDT Fri May 25 2018

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.
   
.Runoff from heavy rainfall will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-252010-
/O.NEW.KSGF.FL.W.0034.180525T0811Z-000000T0000Z/
/HTNM7.1.ER.180525T0723Z.180525T0745Z.000000T0000Z.NO/
311 AM CDT Fri May 25 2018

...For the Little Osage River near Horton...
* At  2:45 AM Friday The stage was 41.1 feet. 
* Flood stage is 41.0 feet. 
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  41.1 Fri 03 AM     M     M     M


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
8 follow-up statements
579 
WGUS83 KSGF 251147
FLSSGF
Flood Statement
National Weather Service Springfield MO
647 AM CDT Fri May 25 2018

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   
.Runoff from heavy rainfall wll cause river levels to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-260247-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180528T1200Z/
/HTNM7.1.ER.180525T0723Z.180526T0600Z.180527T1200Z.NO/
647 AM CDT Fri May 25 2018

...For the Little Osage River near Horton...
* At  5:45 AM Friday The stage was 41.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 43.3 feet by 
  around midnight.  The river will fall below flood stage Sunday 
  morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  41.8 Fri 06 AM  43.2  41.0  36.0


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
028 
WGUS83 KSGF 251418
FLSSGF
Flood Statement
National Weather Service Springfield MO
918 AM CDT Fri May 25 2018


 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   
.Runoff from heavy rainfall will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-260518-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180528T1800Z/
/HTNM7.1.ER.180525T0723Z.180526T0600Z.180527T1800Z.NO/
918 AM CDT Fri May 25 2018

...For the Little Osage River near Horton...
* At 8:45 AM Friday The stage was 42.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 44.2 feet by 
  around midnight.  The river will fall below flood stage Sunday 
  early afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  42.6 Fri 09 AM  44.1  41.7  38.3


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
 

$$
606 
WGUS83 KSGF 260032
FLSSGF
Flood Statement
National Weather Service Springfield MO
732 PM CDT Fri May 25 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Little Osage River near Horton affecting Vernon County 
   
.Heavy rainfall has caused river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-261532-
/O.CON.KSGF.FL.W.0034.000000T0000Z-180528T1800Z/
/HTNM7.1.ER.180525T0723Z.180526T0600Z.180527T1800Z.NO/
732 PM CDT Fri May 25 2018

...For the The Little Osage River near Horton...
 * At  6:45 PM Friday The stage was 43.5 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 44.2 feet by 
  around midnight.  The river will fall below flood stage Sunday 
  early afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  43.5 Fri 07 PM  44.1  41.7  38.3


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
564 
WGUS83 KSGF 260138
FLSSGF
Flood Statement
National Weather Service Springfield MO
838 PM CDT Fri May 25 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   
.Heavy rainfall has caused river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-261639-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180528T1700Z/
/HTNM7.1.ER.180525T0723Z.180526T0600Z.180527T1700Z.NO/
838 PM CDT Fri May 25 2018

...For the Little Osage River near Horton...
* At  7:45 PM Friday The stage was 43.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 44.0 feet by 
  around midnight.  The river will fall below flood stage Sunday 
  early afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  43.6 Fri 08 PM  43.9  41.5  37.4


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
130 
WGUS83 KSGF 261330
FLSSGF
Flood Statement
National Weather Service Springfield MO
830 AM CDT Sat May 26 2018

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   
.Heavy rainfall have caused river levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-270428-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180528T1942Z/
/HTNM7.1.ER.180525T0723Z.180526T1800Z.180527T1942Z.NO/
830 AM CDT Sat May 26 2018

...For the Little Osage River near Horton...
* At7:45 AM Saturday The stage was 44.0 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river is cresting near 44.0 feet this morning.  
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Little Osage River Basin
  Horton           41  44.0 Sat 08 AM  41.9  38.9  33.2


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
958 
WGUS83 KSGF 270055
FLSSGF
Flood Statement
National Weather Service Springfield MO
755 PM CDT Sat May 26 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   
.Heavy rainfall Friday across the area caused river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-271554-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180529T0051Z/
/HTNM7.1.ER.180525T0723Z.180526T1745Z.180528T0051Z.NO/
755 PM CDT Sat May 26 2018

...For the Little Osage River near Horton...
* At  7:45 PM Saturday The stage was 43.9 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 

* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  43.9 Sat 08 PM  43.0  39.8  33.1


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
867 
WGUS83 KSGF 271252
FLSSGF
Flood Statement
National Weather Service Springfield MO
752 AM CDT Sun May 27 2018

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   
.Heavy rainfall has caused river levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-280350-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180529T0900Z/
/HTNM7.1.ER.180525T0723Z.180526T1745Z.180528T0900Z.NO/
752 AM CDT Sun May 27 2018

...For the Little Osage River near Horton...
* At 7:45 AM Sunday The stage was 43.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Horton           41  43.6 Sun 08 AM  40.5  33.8  30.6


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
283 
WGUS83 KSGF 280254
FLSSGF
Flood Statement
National Weather Service Springfield MO
954 PM CDT Sun May 27 2018

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-280324-
/O.CAN.KSGF.FL.W.0034.000000T0000Z-180529T0900Z/
/HTNM7.1.ER.180525T0723Z.180526T1745Z.180528T0205Z.NO/
954 PM CDT Sun May 27 2018

The Flood Warning has been cancelled for: 
 The Little Osage River near Horton.
* At  9:45 PM Sunday The stage was 40.8 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will continue to fall to 32.9 feet by Tuesday 
  morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME    Mon   Tue   Wed

Little Osage River Basin
  Horton           41  40.8 Sun 10 PM  38.5  32.9  29.6


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 2:58 AM CDT, 13 minutes earlier.

Area forecast discussion, May 25, 2:58 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
258 AM CDT Fri May 25 2018

...Hello Summer!...Near Record Heat For This Memorial Day
Weekend...

.SHORT TERM...(Today and tonight)
Issued at 231 AM CDT Fri May 25 2018

We are watching a little mid level wave near the KC area this
morning with some scattered convection down the I-49 corridor.
This area is slowly drifting to the east-southeast. Short term
model guidance show this area of convection to continue through
the morning and midday hours as it drifts into Central Missouri
and eventually the eastern Ozarks region. This convection will
likely release some outflow boundaries towards the southwest later
today and this boundary will be a potential focus area for
additional isolated to scattered pop up storms to develop this
afternoon and evening. Given the instability today and slight
shear, there could be an couple stronger storms with damaging wind
gusts up to 60 mph and hail up to quarter size along with
localized heavy rainfall. The marginal risk from SPC looks good.

Models continue to show another complex of storms or MCS to
develop near the KC area late overnight and drift southward
towards southwestern Missouri and southeast Kansas by daybreak
Saturday. We will monitor these trends and there could be a little
bit of gusty wind threat with it late tonight.

.LONG TERM...(Saturday through Thursday)
Issued at 231 AM CDT Fri May 25 2018

Upper level ridging builds over the region for the weekend which
mean the rain chances go down and the heat goes up! Can't rule out
an isolated stray shower or storm Saturday but most areas will
just see sun and hot weather. The heat really gets cranking by
Sunday and Monday with highs in the lower 90s and heat index
values near 100. Infact, we will be close or breaking some daily
record high temperatures. Try to find some water to cool off and
stay hyrdated because Summer started early this year. See the
climate section below for more details.

We will watch the eventual track of a tropical system which may
come up in the mid Gulf Coast Region by early next week. This
system may get close enough by middle of next week to give up some
added moisture and daily summer time pop-up storm chances again.
Otherwise the main story will be ended May on potentially the
warmest May on record.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1203 AM CDT Fri May 25 2018

A few isolated showers/storms continue early this morning across
southeastern Kansas and western Missouri. This activity is
expected to remain north of the TAF sites and dissipate during the
early overnight hours.

Additional storms across central Kansas are expected to track
southeast into the area later tonight into Friday morning. There
are questions on how far south this activity will make it.
Isolated pop up type storms will be possible again Friday
afternoon into the early evening hours.

&&

.CLIMATE...
Issued at 231 AM CDT Fri May 25 2018

			Saturday May 26th 	Sunday May 27th		Monday May 28th
			Record/Year 		Record/Year 		Record/Year
Springfield     93/2012			    91/2012			    90/2012
Joplin		    94/1953				92/2012 			92/1983
Vichy-Rolla 	98/2012 			95/2012				92/2012
West Plains 	95/2012				92/2012				94/2012

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Wise
CLIMATE...Griffin
Hazardous weather outlook, May 25, 1:41 AM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
141 AM CDT Fri May 25 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260645-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
141 AM CDT Fri May 25 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited lightning risk.

DISCUSSION...

  Scattered thunderstorms will continue today. A few storms may
  produce strong wind gusts up to 60 mph and perhaps hail up to
  the size of quarters along with damaging wind gusts up to 60
  mph. Locally heavy rainfall and frequent lightning can also be
  expected with storms today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Isolated thunderstorms will then be possible on Saturday and
  again around the middle of next week.

  Afternoon heat indices in the middle to up to 100 degrees are
  expected from Saturday through next Wednesday, especially from
  southeastern Kansas into west-central Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Griffin

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:05 PM CDTAreal Flood AdvisorySGFGreene3 hr
May 24, 7:39 PM CDTAreal Flood AdvisorySGFVernon6 hr
May 24, 8:07 PM CDTSpecial Weather StatementSGFLaclede38 min
May 24, 8:14 PM CDTFlash Flood WarningSGFVernon6 hr
May 25, 3:45 AM CDTAreal Flood WarningSGFVernon7 hr
May 25, 12:49 PM CDTSpecial Weather StatementSGFOzark56 min
May 25, 4:19 PM CDTSpecial Weather StatementSGFChristian41 min
May 25, 4:23 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster52 min
May 25, 4:55 PM CDTSpecial Weather StatementSGFTexas50 min
May 25, 4:59 PM CDTSpecial Weather StatementSGFWebster46 min
May 25, 5:08 PM CDTAreal Flood AdvisorySGFChristian6 hr
May 25, 5:20 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright40 min
May 25, 5:31 PM CDTSpecial Weather StatementSGFDent59 min
May 25, 5:42 PM CDTSevere Thunderstorm WarningSGFOzark, Taney63 min
May 25, 5:48 PM CDTAreal Flood AdvisorySGFLaclede, Texas6 hr
May 25, 5:52 PM CDTFlash Flood WarningSGFDent, Phelps6 hr
May 25, 6:02 PM CDTSpecial Weather StatementSGFDouglas43 min
May 25, 6:09 PM CDTSpecial Weather StatementSGFChristian51 min
May 25, 6:13 PM CDTAreal Flood AdvisorySGFDouglas, Ozark, Taney6 hr
May 25, 6:28 PM CDTSevere Thunderstorm WarningSGFOzark62 min
May 25, 6:39 PM CDTSpecial Weather StatementSGFGreene51 min

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.